Alert archive / Georgia / Red Flag Warnings in 2010
Red Flag Warning 41, NWS Atlanta, GA
NWS Atlanta, GA issued this red flag warning at Nov 12, 2010, 12:48 PM EST for 8 counties in Georgia. It took effect at Nov 12, 2010, 1:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2010, 12:48 PM EST (17:48 UTC)
- In effect from
- Nov 12, 2010, 1:00 PM EST
- Expired
- Nov 12, 2010, 6:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
Counties Dodge County, GA, Emanuel County, GA, Montgomery County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Wheeler County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 78 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
838 WWUS82 KFFC 121748 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1248 PM EST FRI NOV 12 2010 GAZ086-098-108>113-122300- /O.NEW.KFFC.FW.W.0041.101112T1800Z-101112T2300Z/ EMANUEL-TREUTLEN-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- 1248 PM EST FRI NOV 12 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING FOR PARTS OF CENTRAL GEORGIA FOR LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR PARTS OF CENTRAL GEORGIA FOR LOW HUMIDITIES. THIS WARNING IS GENERALLY ALONG A LINE FROM ABBEVILLE TO VIDALIA TO SWAINSBORO AND SOPERTON. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND NORTHEAST WINDS OF 10 MPH OR LESS. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. $$
1 follow-up statement
877 WWUS82 KFFC 121946 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 246 PM EST FRI NOV 12 2010 GAZ039-050-051-061-062-074>076-130400- /O.NEW.KFFC.FW.W.0042.101113T1800Z-101113T2300Z/ WILKES-GREENE-TALIAFERRO-HANCOCK-WARREN-WASHINGTON-GLASCOCK- JEFFERSON- 246 PM EST FRI NOV 12 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY FOR PORTIONS OF EASTERN GEORGIA DUE TO LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY FOR PORTIONS OF EASTERN GEORGIA DUE TO LOW RELATIVE HUMIDITIES. THIS WARNING IS GENERALLY ALONG AND EAST OF A LINE FROM WASHINGTON...TO GREENSBORO...TO SANDERSVILLE...TO LOUISVILLE. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND NORTHEAST WINDS OF 10 MPH OR LESS. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES THE OCONEE NATIONAL FORESTS. RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. $$ GAZ086-098-108>113-122300- /O.CON.KFFC.FW.W.0041.000000T0000Z-101112T2300Z/ EMANUEL-TREUTLEN-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- 246 PM EST FRI NOV 12 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR PORTIONS OF CENTRAL GEORGIA DUE TO LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR PARTS OF CENTRAL GEORGIA FOR LOW HUMIDITIES. THIS WARNING IS GENERALLY ALONG A LINE FROM ABBEVILLE TO VIDALIA TO SWAINSBORO AND SOPERTON. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND NORTHEAST WINDS OF 10 MPH OR LESS. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Nov 12, 12:37 PM EST, 11 minutes earlier.
Area forecast discussion, Nov 12, 12:37 PM EST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1237 PM EST FRI NOV 12 2010 .UPDATE... /ISSUED 1042 AM EST FRI NOV 12 2010/ HIGH PRESSURE DOMINATING THE AREA AND DRY AIR MASS PERSISTS. FORECAST LOOKS TO BE ON TRACK. ONLY MINOR DIFFERENCE BETWEEN FORECAST AND OBSERVED WITH HIGHER DEW POINT VALUES ACROSS THE SOUTHWEST PORTION OF THE CWA IN THE OBSERVED VALUES. MADE ONLY MINOR TWEAKS TO ACCOUNT FOR CURRENT TRENDS IN TEMP/DEW POINTS. 11 && .PREV DISCUSSION... /ISSUED 636 AM EST FRI NOV 12 2010/ SHORT TERM /TODAY THROUGH SUNDAY/... SHORT TERM MODELS SHOW GOOD CONSISTENCY THROUGH THE FORECAST PERIOD WITH A FEW DISCREPANCIES. THE UPPER LEVEL RIDGING THAT HAS DOMINATED THE WEATHER PATTERN OVER THE SOUTHEAST THIS WEEK BEGINS WEAKENING AND SHIFTING EASTWARD AS AN UPPER LOW LIFTS INTO THE NORTHERN PLAINS THROUGH TOMORROW. THIS ALLOWS A SURFACE FRONT WHICH DEVELOPS OVER THE SOUTHERN PLAINS TODAY TO APPROACH NORTHWEST GEORGIA BY THE END OF THE WEEKEND. NAM/GFS/ECMWF ARE AL IN AGREEMENT THAT MOISTURE WILL BE LIMITED AHEAD OF FRONT AND WITH TIMING OF FRONT AT THE END OF THE FORECAST PERIOD WILL KEEP ONLY SLIGHT CHANCE POPS CONFINED TO NORTHWEST GEORGIA ON SUNDAY. GUIDANCE TEMPERATURES CONTINUE TO BE CLOSE AND IN LINE WITH BIAS- ADJUSTED TEMPERATURES SO WILL STAY CLOSE TO A MAV/MET BLEND THROUGH THE SHORT TERM PERIOD. LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... EXTENDED MODELS ARE IN BETTER AGREEMENT THIS RUN THAN 24 HOURS AGO. GFS AND ECMWF STALL FRONT OVER PORTIONS OF WEST AND NORTH GEORGIA ON MONDAY AS A SURFACE WAVE DEVELOPS OVER THE GULF AND RIDES ALONG THE FRONT ACROSS PORTIONS OF GEORGIA MONDAY EVENING AND OVERNIGHT INTO TUESDAY. THE MODELS DIVERGE ON HOW DEEP THE UPPER LEVEL TROUGH IS AND HOW QUICKLY IT PUSHES THE FRONT THROUGH THE AREA ON TUESDAY. DUE TO ITS RUN-TO-RUN CONSISTENCY WILL LEAN TOWARD SLOWER...WETTER ECMWF BUT CONFIDENCE REMAINS LOW THIS FAR OUT. CAPE AND INSTABILITY REMAIN LOW...SO WILL CONTINUE TO LEAVE THUNDER OUT OF FORECAST FOR NOW. HIGH PRESSURE BEGINS TO BUILD BACK INTO THE REGION BY WEDNESDAY. GUIDANCE TEMPERATURES LOOK REASONABLE WITH JUST BELOW NORMAL HIGHS AND WARMER THAN NORMAL LOWS THROUGH MIDWEEK. 12 && .AVIATION... 18Z UPDATE FEW-SCT CIRRUS ACROSS THE FORECAST AREA THROUGH SATURDAY AFTERNOON. WINDS WILL EAST TO SOUTHEAST LESS THAN 10 KTS THIS AFTERNOON...NEAR CALM TONIGHT...AND EAST TO SOUTHEAST LESS THAN 10 KTS AGAIN SATURDAY MORNING. //ATL CONFIDENCE...18Z UPDATE... HIGH IN ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 37 72 35 71 / 0 0 0 5 10 ATLANTA 71 43 71 44 69 / 0 0 0 5 10 BLAIRSVILLE 71 32 68 31 66 / 0 0 0 5 20 CARTERSVILLE 71 36 69 34 69 / 0 0 5 5 20 COLUMBUS 74 40 70 39 72 / 0 0 0 5 10 GAINESVILLE 71 42 68 41 69 / 0 0 0 5 10 MACON 74 33 72 30 73 / 0 0 0 5 10 ROME 73 35 71 35 68 / 0 0 5 10 20 PEACHTREE CITY 73 31 69 30 71 / 0 0 0 5 10 VIDALIA 73 42 71 40 74 / 0 5 0 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 12, 4:35 AM EST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 435 AM EST FRI NOV 12 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 435 AM EST FRI NOV 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... A RIDGE OF HIGH PRESSURE ALOFT AND AT THE SURFACE EXTENDS ALONG AND EAST OF THE APPALACHIANS TODAY...MAINTAINING DRY AND STABLE CONDITIONS ACROSS THE STATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 2:17 PM EST | Frost Advisory | FFC | Baldwin, Bibb, Butts, Glascock, Hancock, Jasper and 14 more | 19 hr |
| Nov 12, 2:46 PM EST | Red Flag Warning | FFC | Baldwin, Bibb, Bleckley, Butts, Clayton, Crawford and 44 more | 27 hr |
Nearby
Red Flag Warnings in Georgia, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.